Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 16, NWS Honolulu, HI

March 15, 2012

NWS Honolulu, HI issued this small craft advisory at Mar 15, 2012, 3:30 AM HST. It took effect at Mar 15, 2012, 6:00 PM HST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 3:30 AM HST (13:30 UTC)
In effect from
Mar 15, 2012, 6:00 PM HST
Expired
Mar 18, 2012, 3:33 AM HST
In force
58 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WHHW70 PHFO 151330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST THU MAR 15 2012

...INCREASING WINDS AND SEAS OVER THE CHANNELS...MAALAEA BAY AND
WATERS SOUTH OF THE BIG ISLAND...

.A STRENGTHENING HIGH NORTH OF THE ISLANDS WILL INCREASE WINDS AND
SEAS TODAY...AND ARE EXPECTED TO REACH ADVISORY LEVELS TONIGHT.
THE ELEVATED WINDS AND SEAS WILL LIKELY PERSIST INTO THE WEEKEND.

PHZ113-116-119>121-123-124-160230-
/O.NEW.PHFO.SC.Y.0016.120316T0400Z-120317T1600Z/
KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 AM HST THU MAR 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
SATURDAY. 

* WINDS AND SEAS...BEGINNING THIS EVENING...EAST WINDS UP TO 25
  KNOTS. ROUGH SEAS INCREASING TODAY TO 8 TO 12 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
9 follow-up statements
045 
WHHW70 PHFO 160140
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST THU MAR 15 2012

...INCREASING WINDS AND SEAS OVER THE CHANNELS...MAALAEA BAY AND
WATERS SOUTH OF THE BIG ISLAND...

.A STRENGTHENING HIGH NORTH OF THE ISLANDS WILL INCREASE WINDS TO
ADVISORY LEVELS TONIGHT. THE ELEVATED WINDS AND SEAS WILL LIKELY
PERSIST INTO THE WEEKEND.

PHZ113-116-119>121-123-124-161445-
/O.CON.PHFO.SC.Y.0016.120316T0400Z-120317T1600Z/
KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
340 PM HST THU MAR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.


* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12
  FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
641 
WHHW70 PHFO 161324
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 AM HST FRI MAR 16 2012

...STRONG TRADE WINDS AND ROUGH SEAS OVER THE CHANNELS...MAALAEA
BAY AND WATERS SOUTH OF THE BIG ISLAND...

.A STRENGTHENING HIGH NORTH OF THE ISLANDS WILL KEEP TRADE WINDS
AND COMBINED SEAS AT OR ABOVE ADVISORY LEVELS THROUGH TONIGHT.
THIS SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED LATER FOR THE
EASTERN CHANNELS AND ACROSS TRADITIONALLY WINDIER WATERS IN
MAALAEA BAY AND SOUTH OF THE BIG ISLAND.

PHZ113-116-119>121-123-124-170230-
/O.CON.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/
KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
324 AM HST FRI MAR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
POWELL
066 
WHHW70 PHFO 161938
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
938 AM HST FRI MAR 16 2012

...STRONG TRADE WINDS AND ROUGH SEAS OVER THE CHANNELS...MAALAEA
BAY AND WATERS SOUTH OF THE BIG ISLAND THROUGH TONIGHT...

.STRONG HIGH PRESSURE NORTH NORTHEAST OF THE ISLANDS WILL MAINTAIN
LOCALLY STIFF TRADE WINDS AND SOME ROUGH SEAS MAINLY IN THE CHANNELS
THROUGH TONIGHT. WINDS ARE EXPECTED TO WEAKEN SLIGHTLY OVER THE
WEEKEND.

PHZ113-116-119>121-123-124-170845-
/O.CON.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/
KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
938 AM HST FRI MAR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
994 
WHHW70 PHFO 170134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST FRI MAR 16 2012

...STRONG TRADE WINDS AND ROUGH SEAS OVER THE CHANNELS...MAALAEA
BAY AND WATERS SOUTH OF THE BIG ISLAND THROUGH TONIGHT...

.STRONG HIGH PRESSURE NORTH NORTHEAST OF THE ISLANDS WILL MAINTAIN
STURDY TRADE WINDS AND LOCALLY ROUGH SEAS MAINLY IN THE CHANNELS
THROUGH TONIGHT. WINDS ARE EXPECTED TO WEAKEN SLIGHTLY OVER THE
WEEKEND.

PHZ113-116-119>121-123-124-171445-
/O.CON.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/
KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
334 PM HST FRI MAR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
555 
WHHW70 PHFO 170729
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
929 PM HST FRI MAR 16 2012

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE OVER THE
CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND...

.STRONG HIGH PRESSURE NORTH NORTHEAST OF THE ISLANDS WILL
MAINTAIN STRONG TRADE WINDS AND LOCALLY ROUGH SEAS OVER PORTIONS
OF LOCAL WATERS THROUGH SATURDAY NIGHT. HOWEVER...WINDS AND SEAS
WILL BEGIN TO DECREASE ACROSS THE WESTERN CHANNELS AFTER TONIGHT.

PHZ119>121-123-124-172030-
/O.EXT.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
929 PM HST FRI MAR 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ113-116-171600-
/O.CON.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/
KAUAI CHANNEL-KAIWI CHANNEL-
929 PM HST FRI MAR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
POWELL
864 
WHHW70 PHFO 171356
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
356 AM HST SAT MAR 17 2012

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE OVER MOST CHANNELS...
MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND...

.STRONG HIGH PRESSURE NORTH NORTHEAST OF THE ISLANDS WILL
MAINTAIN STRONG TRADE WINDS AND LOCALLY ROUGH SEAS OVER PORTIONS
OF LOCAL WATERS THROUGH SATURDAY NIGHT. 

PHZ113-171500-
/O.CAN.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/
KAUAI CHANNEL-
356 AM HST SAT MAR 17 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DECREASED BELOW ADVISORY THRESHOLD ACROSS THE
KAUAI CHANNEL. THE SMALL CRAFT ADVISORY IS THEREFORE CANCELLED.

$$

PHZ116-180300-
/O.EXT.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/
KAIWI CHANNEL-
356 AM HST SAT MAR 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-123-124-180300-
/O.CON.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
356 AM HST SAT MAR 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
POWELL
006 
WHHW70 PHFO 180129
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST SAT MAR 17 2012

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE OVER MOST CHANNELS...
MAALAEA BAY...AND WATERS SOUTH OF THE BIG ISLAND...

.HIGH PRESSURE NORTHEAST OF THE STATE WILL MAINTAIN STRONG TRADE
WINDS OVER THE TYPICALLY WINDIER AREAS TONIGHT. THE HIGH WILL
BEGIN TO WEAKEN AS IT MOVES EAST ON SUNDAY.

PHZ121-123-124-181430-
/O.EXT.PHFO.SC.Y.0016.000000T0000Z-120319T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
329 PM HST SAT MAR 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS UP TO 11
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ116-119-120-181430-
/O.CON.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
329 PM HST SAT MAR 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS UP TO 11
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BRAVENDER
627 
WHHW70 PHFO 180728
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
928 PM HST SAT MAR 17 2012

...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE OVER THE TYPICALLY
WINDY WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG
ISLAND...

.A SURFACE HIGH LOCATED FAR NORTHEAST OF THE ISLANDS WILL
MAINTAIN STRONG AND GUSTY TRADE WINDS OVER THE TYPICALLY WINDY
AREAS TONIGHT. THE HIGH WILL GRADUALLY WEAKEN AS IT MOVES
EASTWARD ON SUNDAY...SO THE STRONGER TRADE WINDS WILL MAINLY
AFFECT THE ALENUIHAHA CHANNEL AND THE WATERS SOUTH OF THE BIG
ISLAND SUNDAY.

PHZ121-123-124-182030-
/O.CON.PHFO.SC.Y.0016.000000T0000Z-120319T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
928 PM HST SAT MAR 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...THROUGH SUNDAY AFTERNOON...EAST WINDS OF 25 KNOTS
  WITH ROUGH SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ116-119-120-181600-
/O.CON.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
928 PM HST SAT MAR 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 


* WINDS AND SEAS...THROUGH EARLY SUNDAY MORNING...EAST WINDS OF 25 KNOTS
  WITH ROUGH SEAS UP TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
688 
WHHW70 PHFO 181333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST SUN MAR 18 2012

...STRONG TRADE WINDS AND ROUGH SEAS TODAY OVER THE TYPICALLY
WINDY WATERS ADJACENT TO THE BIG ISLAND...

.A SURFACE HIGH LOCATED FAR NORTHEAST OF THE BIG ISLAND WILL
MAINTAIN STRONG AND GUSTY TRADE WINDS AND ROUGH SEAS OVER THE
TYPICALLY WINDY WATERS ADJACENT TO THE BIG ISLAND THROUGH THIS
AFTERNOON. THE HIGH WILL GRADUALLY WEAKEN AS IT MOVES EASTWARD
TODAY...SO THE TRADE WINDS ARE EXPECTED TO BECOME LIGHTER BY THIS
EVENING.

PHZ121-123-124-190245-
/O.CAN.PHFO.SC.Y.0016.000000T0000Z-120319T0400Z/
/O.NEW.PHFO.SC.Y.0017.120318T1400Z-120319T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
333 AM HST SUN MAR 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH THIS AFTERNOON...EAST WINDS OF 20 TO 25
  KNOTS WITH ROUGH SEAS UP TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ116-119-120-181445-
/O.CAN.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
333 AM HST SUN MAR 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE TRADE WINDS AND SEAS HAVE DECREASED ACROSS THE WATERS
ADJACENT TO MAUI COUNTY THIS MORNING. THEREFORE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

HOUSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 8:00 PM HST, 7 hours 30 minutes earlier.

Area forecast discussion, Mar 14, 8:00 PM HST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
800 PM HST WED MAR 14 2012

.SYNOPSIS...
THE TRADE WINDS WILL CONTINUE INTO THE WEEKEND. THE CURRENT SOFTER
TRADES WILL BE TURNING STRONGER THURSDAY AS AN AREA OF HIGH PRESSURE
NORTH OF THE ISLANDS GAINS STRENGTH. AS THE HIGH MOVES OFF TO THE
EAST OVER THE WEEKEND...THE TRADES WILL EASE TO MAINLY MODERATE
RANGE SUNDAY. SHOWERS RIDING IN WITH THE TRADE WINDS WILL FAVOR THE
WINDWARD AND MOUNTAIN AREAS WITH RAINFALL AMOUNTS ON THE LIGHT
SIDE. ALSO...THE SHOWERS WILL BE MORE IN FREQUENCY DURING NIGHTS AND
MORNINGS.

&&

.DISCUSSION...
A STRONG INVERSION AT 5 TO 6 THOUSAND FEET STATEWIDE IS SLATED TO
PERSIST INTO THE WEEKEND. WEATHER RADAR IS DETECTING MINIMAL SHOWERS
NOW. ALTHOUGH THE SHOWER ACTIVITY TEND TO INCREASE OVERNIGHT...THE
STABLE AIR MASS WILL KEEP THE RAINFALL AMOUNTS ON THE LOW END. THESE
LIGHT SCATTERED SHOWERS WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS
ESPECIALLY OVERNIGHT AND THURSDAY MORNING. A FEW SPRINKLES MAY BE
FELT IMMEDIATELY DOWNWIND IN A FEW LEEWARD COMMUNITIES OF THE
SMALLER ISLANDS.

THE TRADE WINDS ARE AT ITS WEAKEST POINT NOW...MAINLY IN THE
MODERATE RANGE. IT WILL BE GAINING STRENGTH ONCE AGAIN STARTING
THURSDAY...REACHING MODERATE TO STRONG BY FRIDAY AS A SURFACE HIGH
STRENGTHENS NORTH OF THE STATE. WE ANTICIPATE LITTLE CHANGE IN THE
AMOUNT OF TRADE SHOWERS WITH THE STIFFER TRADES DUE TO THE PRESENCE
OF THE STRONG CAP. SHOWERS WILL CONTINUE TO FAVOR THE WINDWARD AND
MOUNTAIN AREAS...BEING MOST ACTIVE DURING NIGHTS AND MORNINGS WITH
RAINFALL AMOUNTS ON THE LOW END.

THE NEW WORK WEEK MAY MARK THE BEGINNING TO A CHANGE IN THE WEATHER.
A SURFACE BOUNDARY WITH AN UPPER LEVEL TROUGH ARE PROGGED BY BOTH
ECMWF AND GFS TO SLOW ONCE IT CROSSES THE DATE LINE...SOME 900 MILES
WEST OF KAUAI SUNDAY NIGHT. THE MODELS DIFFERS THEREAFTER BUT THE
GFS HAS THIS BOUNDARY ADVANCING VERY SLOWLY TOWARDS KAUAI...CAUSING
THE WINDS TO BECOME SOUTHEASTERLY AREA WIDE TUESDAY. THIS IS STILL A
WAYS OUT WITH A HIGH DEGREE OF UNCERTAINTY.

&&

.MARINE...
THE TRADE WINDS ARE BLOWING MAINLY IN THE MODERATE RANGE TONIGHT. IT
IS EXPECTED TO MOST REACH SMALL CRAFT ADVISORY /SCA/ STRENGTH
BY THURSDAY NIGHT. AN SCA WILL BE ISSUED WITH THE 4 AM PACKAGE FOR
THE TYPICALLY WINDIER ZONES.

SURF WISE...SOME FUN SIZE SURF BUT NO SIGNIFICANT ONES HEADING OUR
WAY FOR THE NEXT COUPLE OF DAYS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

LAU

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:29 AM HSTWind AdvisoryHFOKalawao24 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.